Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 57, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 12, 2012, 8:26 AM CDT for Harris County, Texas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2012, 8:26 AM CDT (13:26 UTC)
- Expired
- Jul 13, 2012, 9:24 AM CDT
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
701 WGUS44 KHGX 121326 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 826 AM CDT THU JUL 12 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SOUTH MAYDE CREEK NEAR ADDICKS AFFECTING HARRIS COUNTY FOR SOUTH MAYDE CREEK NEAR ADDICKS, MINOR FLOODING IS FORECASTED. AN UPPER LEVEL DISTURBANCE COUPLED WITH ABUNDANT MOISTURE HAS PRODUCED 3 TO 5 INCHES OF RAIN OVER THE SOUTH MAYDE CREEK WATERSHED IN THE PAST 24 TO 48 HOURS. RUNOFF FROM THIS RAINFALL WILL PRODUCE MINOR FLOODING OVER THIS WATERSHED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC201-130126- /O.NEW.KHGX.FL.W.0057.120712T1330Z-000000T0000Z/ /SMAT2.1.ER.120712T1330Z.120712T1345Z.000000T0000Z.UU/ 826 AM CDT THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE SOUTH MAYDE CREEK NEAR ADDICKS. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 0815 AM THURSDAY THE STAGE WAS 106.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 107.0 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE LATER THIS MORNING WITH A CONTINUED RISE EXPECTED FOR THE NEXT FEW HOURS. $$
3 follow-up statements
425
WGUS84 KHGX 121423
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
923 AM CDT THU JUL 12 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...SOUTH MAYDE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-131423-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120715T0815Z/
/CCGT2.3.ER.120712T1122Z.120712T2100Z.120715T0215Z.NO/
923 AM CDT THU JUL 12 2012
...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 40.9 FEET
* MAJOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 36.7 FEET
* FORECAST...THE CREEK WILL CONTINUE RISING TO 43 TO 44 FEET LATE THIS
AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
CYPRESS CREEK
GRANT ROAD 37 40.9 THU 9 AM 42.9 40.2 34.1 29.1
$$
TXC201-131423-
/O.CON.KHGX.FL.W.0057.000000T0000Z-000000T0000Z/
/SMAT2.1.ER.120712T1324Z.120712T1430Z.000000T0000Z.UU/
923 AM CDT THU JUL 12 2012
THE FLOOD WARNING CONTINUES FOR
SOUTH MAYDE CREEK NEAR ADDICKS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM THURSDAY THE STAGE WAS 107.4 FEET
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 107.0 FEET
* FORECAST...THE CREEK IS EXPECTED TO CONTINUE RISING TO 108 TO 109 FEET THIS
AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
$$464
WGUS84 KHGX 130117
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
817 PM CDT THU JUL 12 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK...SOUTH MAYDE
CREEK...SPRING CREEK...TRES PALACIOS RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-140117-
/O.EXT.KHGX.FL.W.0056.000000T0000Z-120715T0747Z/
/CCGT2.3.ER.120712T1122Z.120713T1200Z.120715T0147Z.NR/
817 PM CDT THU JUL 12 2012
THE FLOOD WARNING CONTINUES FOR
CYPRESS CREEK AT GRANT ROAD
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 43.5 FEET
* MAJOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 36.7 FEET
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 46.0 FEET BY FRIDAY
MORNING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
CYPRESS CREEK
GRANT ROAD 37 43.5 THU 8 PM 44.5 37.3 29.8 27.0
$$
TXC201-339-140117-
/O.EXT.KHGX.FL.W.0058.000000T0000Z-120714T1612Z/
/WFDT2.1.ER.120712T1915Z.120713T0900Z.120714T0412Z.NO/
817 PM CDT THU JUL 12 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES
FOR
CYPRESS CREEK NEAR WESTFIELD
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 21.6 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE CREEK IS EXPECTED TO REMAIN NEAR FLOOD STAGE FOR THE NEXT 6 TO
12 HOURS WITH A FURTHER RISE POSSIBLE THEREAFTER.
* AT 22.0 FEET...83 FEET MSL...MINOR LOWLAND FLOODING BEGINS.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
CYPRESS CREEK
WESTFIELD 22 21.6 THU 8 PM 22.5 17.5 9.6 5.6
$$
TXC321-481-140000-
/O.EXT.KHGX.FL.W.0053.000000T0000Z-120714T0000Z/
/MTPT2.3.ER.120711T1121Z.120711T1946Z.120713T1200Z.NO/
817 PM CDT THU JUL 12 2012
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
THE TRES PALACIOS RIVER NEAR MIDFIELD
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 26.1 FEET
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET
* FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 26.0 FEET...MODERATE LOWLAND FLOODING BEGINS WITH WATER WELL INTO THE FLOOD
PLAIN ON THE RIGHT UPSTREAM BANK AND WITHIN INCHES OF SPILLING OVER THE EAST
APPROACH TO THE BRIDGE AT FM 456. THE RIVER WILL BE ALMOST ONE QUARTER MILE
WIDE IN THE VICINITY OF THE GAGE.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
TRES PALACIOS RIVER
MIDFIELD 24 26.1 THU 8 PM 14.4 8.4 6.5 6.1
$$
TXC201-339-140107-
/O.EXT.KHGX.FL.W.0059.000000T0000Z-120714T0107Z/
/SPNT2.1.ER.120712T2157Z.120713T0600Z.120713T1307Z.NO/
817 PM CDT THU JUL 12 2012
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
THE SPRING CREEK NEAR SPRING
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0745 PM THURSDAY THE STAGE WAS 21.9 FEET
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 21.0 FEET
* FORECAST...THE CREEK IS EXPECTED TO CONTINUE RISING TO NEAR 22.6 FEET
OVERNIGHT.
* AT 22 FEET...MINOR LOWLAND FLOODING BEGINS.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
SPRING CREEK
SPRING 21 21.9 THU 8 PM 18.4 17.1 8.8 5.0
$$
TXC201-140117-
/O.CON.KHGX.FL.W.0057.000000T0000Z-000000T0000Z/
/SMAT2.1.ER.120712T1324Z.120712T1741Z.000000T0000Z.UU/
817 PM CDT THU JUL 12 2012
THE FLOOD WARNING CONTINUES FOR
SOUTH MAYDE CREEK NEAR ADDICKS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM THURSDAY THE STAGE WAS 107.9 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 107.0 FEET
*FORECAST...THE CREEK CRESTED NEAR 108.8 FEET THIS AFTERNOON AND IS EXPECTED TO
FALL BELOW FLOOD STAGE FRIDAY MORNING.
$$493
WGUS84 KHGX 131424
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
924 AM CDT FRI JUL 13 2012
THE RIVER FLOOD WARNINGS IN EFFECT FOR CYPRESS CREEK...SOUTH MAYDE
CREEK...WEST FORK SAN JACINTO HAVE BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC201-339-131454-
/O.CAN.KHGX.FL.W.0058.000000T0000Z-120714T1612Z/
/WFDT2.1.ER.120712T1915Z.120712T2016Z.120712T2201Z.NO/
924 AM CDT FRI JUL 13 2012
THE FLOOD WARNING IS CANCELLED FOR
CYPRESS CREEK NEAR WESTFIELD
* AT 9 AM FRIDAY THE STAGE WAS 19.0 FEET
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE CREEK CRESTED NEAR 22.1 FEET THURSDAY AFTERNOON AND FELL
BELOW FLOOD STAGE OVERNIGHT WITH A CONTINUED FALL EXPECTED.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SAT SUN MON TUE
CYPRESS CREEK
WESTFIELD 22 19.0 FRI 9 AM 17.6 9.5 6.3 5.0
$$
TXC201-339-131454-
/O.CAN.KHGX.FL.W.0061.000000T0000Z-120714T0300Z/
/PTET2.1.ER.120713T0236Z.120713T0715Z.120713T1209Z.NO/
924 AM CDT FRI JUL 13 2012
FLOOD WARNING IS CANCELLED FOR
THE WEST FORK SAN JACINTO NEAR PORTER
* AT 8 AM FRIDAY THE STAGE WAS 23.8 FEET
* FLOOD STAGE IS 24.0 FEET
* FORECAST...THE RIVER CRESTED NEAR 24.8 FEET OVERNIGHT AND FELL BELOW FLOOD
STAGE EARLIER THIS MORNING WITH A SLOW FALL EXPECTED TO CONTINUE.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME SAT SUN MON TUE
WEST FORK SAN JACINTO RIVER
PORTER 24 23.8 FRI 8 AM 22.8 20.3 17.2 14.7
$$
TXC201-131454-
/O.CAN.KHGX.FL.W.0057.000000T0000Z-120713T1424Z/
/SMAT2.1.ER.120712T1324Z.120712T1741Z.120713T1203Z.UU/
924 AM CDT FRI JUL 13 2012
THE FLOOD WARNING IS CANCELLED FOR
SOUTH MAYDE CREEK NEAR ADDICKS
* AT 0830 AM FRIDAY THE STAGE WAS 106.9 FEET
* FLOOD STAGE IS 107.0 FEET
* FORECAST...THE CREEK CRESTED NEAR 108.8 FEET THURSDAY AFTERNOON AND FELL BELOW
FLOOD STAGE EARLIER THIS MORNING WITH A CONTINUED SLOW FALL EXPECTED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:06 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 7:06 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
706 AM CDT THU JUL 12 2012
.DISCUSSION...
SEE AVIATION SECTION FOR 12Z TAF DISCUSSION.
&&
.AVIATION...
A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS MOVING IN TO
THE WESTERN HOUSTON METRO AREA. IAH COULD SEE 2 TO 3 HOURS OF
MVFR/IFR CONDITIONS FOR LOW CIGS AND VSBY. THIS LINE IS COLLIDING WITH
A SMALL CLUSTER OF FAST MOVING THUNDERSTORMS MOVING INLAND FROM
THE COAST NEAR MATAGORDA BAY. THIS SECOND CLUSTER WILL IMPACT SGR
AND HOU AND PRODUCE 1 TO 2 HOURS OF MVFR/IFR CONDITIONS FOR THE
TWO SOUTHERN AIRPORTS. THE BIGGEST AVIATION IMPACT WILL BE TO
TERMINALS IN THE HOUSTON METRO AREA.
UTS...LBX...AND GLS WILL BE PREVAILING VFR WITH BRIEF PERIODS OF
MVFR CONDITIONS AS STRONGER SHOWERS PASS OVER THE TERMINALS.
CLL WILL LIKELY REMAIN VFR FOR REMAINDER OF THE DAY AS THE
PRECIPITATION APPEARS TO BE CONCENTRATED TO THE EAST OF THE
TERMINAL.
MOST OF THE PRECIPITATION SHOULD MOVE TO THE EAST OF THE HOUSTON
METRO AREA BY EARLY AFTERNOOON. 44
&&
.PREV DISCUSSION... /ISSUED 419 AM CDT THU JUL 12 2012/
UPDATE...
ADDED MARINE AND AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 400 AM CDT THU JUL 12 2012/
.LOCALLY HEAVY RAIN POSSIBLE THIS MORNING...
DISCUSSION...
1SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT WITH REGARD TO THE
NEXT HEAVY RAIN EVENT DEVELOPING OVER SOUTHEAST TEXAS. A NEARLY
STATIONARY LINE OF SHRA/TSRA HAS DEVELOPED FROM COLUMBUS TO CONROE
TO LIVINGSTON. RAINFALL RATES WITHIN THIS LINE ARE BETWEEN 1 TO 2
INCHES PER HOUR. 00Z ANALYSIS SHOWS UPPER FLOW REMAINS STRONGLY
DIVERGENT. AT 850 MB...A WEAK LOW PRESSURE SYSTEM WAS OVER
SOUTHEAST TEXAS WITH A WEAK 850-700 MB TROUGH STRETCHED ALONG THE
US HWY 59 CORRIDOR. MOISTURE IS POOLING ALONG AND NORTH OF THIS
FEATURE. WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH 21Z BUT
SEVERAL OF THE SHORT TERM MODELS (WHICH ARE VERIFYING WELL) SHUNT
THE PRECIP EAST OF THE REGION BY 19-20Z. CURRENTLY...AM EXPECTING
1 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS APPROACHING 5
INCHES IF TRAINING DEVELOPS (AND IT LOOKS LIKE IT HAS IN
MONTGOMERY AND SAN JACINTO COUNTIES). WITH ALL THE HEAVY RAIN OVER
THE PAST COUPLE OF DAYS...IT WILL NOT TAKE MUCH RAIN TO CAUSE
FLOODING.
THE UPPER LEVEL WEAKNESS RESPONSIBLE FOR THE RECENT RAINS WILL
LINGER OVER THE UPPER TEXAS COAST THROUGH EARLY NEXT WEEK. FEEL
DAYTIME HEATING WILL TRIGGER SCATTERED SHRA/TSRA EACH DAY. ECMWF
DRIES THINGS OUT A BIT WHILE THE GFS IS WETTER. UPPER LEVEL
RIDGING WILL TRY TO REASSERT ITSELF BY NEXT WEDNESDAY BUT IT
APPEARS THE RIDGE WILL BE FAR ENOUGH NORTH TO ALLOW WEAK
DISTURBANCES TO UNDERCUT THE RIDGE AND KEEP RAIN CHANCES IN THE
FORECAST THROUGH ALL OF NEXT WEEK. AS FOR TEMPS...BLENDED MET AND
MAV GUIDANCE THROUGH FRIDAY AND BLENDED MEX ECMWF GUIDANCE FOR THE
EXTENDED. 43
&&
MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WIND REGIME IN PLACE THROUGH THE WEEKEND. AN UPPER
LEVEL TROUGH INTERACTING WITH THE SURFACE TROUGH WILL ALSO KEEP
SCATTERED STORMS IN THE FCST THROUGH THE END OF THE WEEK.
BRIEF GUSTY WINDS AND ELEVATED SEAS ARE POSSIBLE IN AND NEAR ANY
THUNDERSTORM ACTIVITY. 44
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 89 73 91 / 60 20 50 30 30
HOUSTON (IAH) 86 74 89 73 91 / 80 30 50 40 40
GALVESTON (GLS) 86 79 88 80 89 / 70 30 50 50 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...WALKER...WALLER...
WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...43
AVIATION/MARINE...44Hazardous weather outlook, Jul 12, 4:39 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 439 AM CDT THU JUL 12 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-130945- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 438 AM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EARLY AFTERNOON BEFORE DIMINISHING BY EVENING. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 3 INCHES ALONG AND SOUTH OF A LIVINGSTON TO CONROE TO COLUMBUS LINE WITH LOCALLY HIGHER TOTALS BETWEEN 4 AND 7 INCHES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION.
In the hours before
Special weather statement, Jul 12, 6:15 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT THU JUL 12 2012 TXZ213-227-121145- HARRIS TX-FORT BEND TX- 615 AM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND NORTHEASTERN FORT BEND COUNTIES UNTIL 645 AM CDT... AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOWN WEST...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL RATES WILL ALSO BE POSSIBLE...UP TO THREE INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... HOUSTON...MISSION BEND...SUGAR LAND...FIRST COLONY...BELLAIRE... WEST UNIVERSITY PLACE...STAFFORD...JERSEY VILLAGE...TOWN WEST... MEADOWS...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT VILLAGE...HEDWIG VILLAGE...SOUTHSIDE PLACE AND HILSHIRE VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2954 9559 2965 9576 3000 9564 2981 9530 TIME...MOT...LOC 1114Z 215DEG 41KT 2966 9564
Special weather statement, Jul 12, 6:49 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT THU JUL 12 2012
TXZ199-213-214-121230-
HARRIS TX-CHAMBERS TX-MONTGOMERY TX-
649 AM CDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...WEST CENTRAL
CHAMBERS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 AM CDT...
AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOUSTON...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH HOURLY RAINFALL RATES IN EXCESS OF
TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
HOUSTON...PASADENA...BAYTOWN...KINGWOOD...LA PORTE...CHANNELVIEW...
DEER PARK...CLOVERLEAF...HUMBLE...SOUTH HOUSTON...ALDINE...WEST
UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...HIGHLANDS...
BARRETT...CROSBY...SHELDON...SOUTHSIDE PLACE AND HILSHIRE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2968 9488 2967 9493 2968 9497 2967 9497
2968 9498 2966 9500 2961 9540 2986 9554
3013 9511
TIME...MOT...LOC 1148Z 243DEG 31KT 2975 9539The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:47 AM CDT | Areal Flood Advisory | HGX | Montgomery, Polk, San Jacinto, Waller | 118 min |
| Jul 12, 4:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 52 min |
| Jul 12, 4:17 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery, San Jacinto, Waller | 3 hr |
| Jul 12, 4:43 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller | 2 hr |
| Jul 12, 5:23 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Waller | 112 min |
| Jul 12, 5:52 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Harris, Montgomery, Waller | 113 min |
| Jul 12, 6:15 AM CDT | Special Weather Statement | HGX | Harris | 30 min |
| Jul 12, 6:35 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Liberty | 3 hr |
| Jul 12, 6:49 AM CDT | Special Weather Statement | HGX | Harris | 41 min |
| Jul 12, 7:15 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, San Jacinto | 60 min |
| Jul 12, 7:22 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 12, 7:29 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Jul 12, 7:41 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 2 hr |
| Jul 12, 7:51 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 114 min |
| Jul 12, 8:19 AM CDT | Special Marine Warning | HGX | 41 min | |
| Jul 12, 8:44 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Jackson, Wharton | 2 hr |
| Jul 12, 9:14 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 106 min |
| Jul 12, 9:48 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 117 min |
| Jul 12, 10:04 AM CDT | Flash Flood Warning | HGX | Austin, Harris, Montgomery, Waller, Washington | 116 min |
| Jul 12, 10:11 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 49 min |
| Jul 12, 11:18 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller | 117 min |
| Jul 12, 11:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| Jul 12, 12:01 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Harris, Montgomery, Waller, Washington | 3 hr |
| Jul 12, 12:46 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 21 hr |
| Jul 12, 2:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 70 hr |
| Jul 12, 3:11 PM CDT | Areal Flood Advisory | HGX | Brazos | 64 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.